New York, 2013Hail and Damaging Winds in New York, May 22, 2013
May 22, 2013 · NWS BGM · 52 events in 11 counties and zones
A warm front lifted north of New York State during the late morning into the evening hours of Wednesday, May 22nd 2013. This front resulted in a cluster of storms that produced large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north of New York State during the late morning into the evening hours of Wednesday, May 22nd 2013. This front resulted in a cluster of storms that produced large hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 22, 9:13 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, May 22, 9:13 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1013 AM EDT WED MAY 22 2013
.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THIS PERIOD ALONG WITH WARM TEMPERATURES. A COLD FRONT WILL
APPROACH THE REGION ON THURSDAY. THIS SYSTEM WILL BRING A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1010 AM UPDATE...
BUSY WX DAY SHAPING UP FOR THE REGION AS CHANCES FOR RENEWED
CONVECTION AND SEVERE WX DEVELOPMENT APPEAR LIKELY AS THE LATE
MORNING/AFTERNOON HRS PROGRESS. FIRST THINGS FIRST HOWEVER WITH
MID-MORNING RADAR IMAGERY SHOWING WEAK SHWRS CURRENTLY MOVING
THROUGH THE CENTRAL SOUTHERN TIER AND FINGER LAKES ON THE HEELS OF
A WEAK SHORTWAVE TROUGH CURRENTLY MOVING FROM WESTERN PA INTO
WESTERN NY. SO FAR THIS ACTIVITY HAS BEHAVED BUT ATTENTION REMAINS
FOCUSED ON ANOTHER AREA OF SHORTWAVE ENERGY WHICH NOW RESIDES ACROSS
EASTERN KY AND SOUTHERN OH. WITH TIME TODAY...THIS FEATURE WILL
CONTINUE LIFTING NORTHEAST WHERE IT WILL ENCOUNTER AN INCREASINGLY
UNSTABLE AIRMASS AS TEMPS WARM WELL INTO THE UPPER 70S AND LOWER
80S LATER TODAY.
COMPARING TODAY/S SETUP TO YESTERDAY/S...THE ONE THING THAT IS
IMMEDIATELY APPARENT IS THAT THE UPPER-LEVEL WIND FIELD IS MORE
SUPPORTIVE OF CONVECTIVE DEVELOPMENT AS AN ANTICYCLONICALLY CURVED
JET STRENGTHENS TO OUR NORTH IN INCREASING CONFLUENT FLOW ALOFT. AS A
RESULT...MUCH OF UPSTATE NY AND NORTHERN PA WILL BE PLACED UNDER
THE FAVORABLE RIGHT ENTRANCE REGION WHICH WILL ENHANCE UPPER-LEVEL
DIVERGENCE ACROSS THE REGION. THIS COMBINED WITH INCREASING LIFT
ARRIVING WITH THE PREVIOUSLY MENTIONED OHIO VLY SHORTWAVE SHOULD
PROVIDE PLENTY OF MID/UPPER SUPPORT FOR CONVECTIVE DEVELOPMENT.
SHIFTING CLOSER TO THE SFC...LATEST 13Z SUBJECTIVE HAND ANALYSIS
SHOWS A LEESIDE TROUGH EXTENDING SOUTH FROM THE CENTRAL LAKE PLAIN
SOUTH THROUGH CENTRAL PA. FURTHER TO THE NORTH...A LINGERING
STATIONARY FRONT REMAINS POSITIONED ACROSS NORTHERN NY JUST NORTH
OF THE CWA WHICH COULD SERVE AS AN ADDITIONAL FOCUS FOR
DEVELOPMENT LATER TODAY.
SUMMING EVERYTHING UP AND CONSIDERING THAT THE 0-6 KM BULK SHEAR
VECTORS ARE FCST TO INCREASE TO NEAR 40-45 KTS LATER
TODAY ALONG WITH UNIDIRECTIONAL TROPOSPHERIC FLOW...ISOLATED
SPLITTING SUPERCELLS CANNOT BE RULED OUT. QUICK LOOK AT BOTH THE
12Z BUF AND PIT SOUNDINGS STILL SHOW NEARLY DRY-ADIABATIC MID-
LEVEL LAPSE RATES SUGGESTING ELEVATED MIXED LAYER AIR STILL
RESIDES ACROSS THE REGION. LATEST SPC DAY 1 OUTLOOK MAINTAINS A
SLGT RISK CWA WIDE WITH A 30% HAIL AND WIND RISK. THE OTHER
CONCERN REMAINS HEAVY RAIN POTENTIAL AS BLENDED TPW SATELLITE
GRAPHICS CONTINUE TO SHOW AN ABNORMALLY MOIST AIRMASS IN PLACE
WITH PWAT VALUES APPROACHING 1.50 INCHES. OBVIOUSLY WE/LL HAVE TO
WATCH THINGS AS THEY UNFOLD AS HEAVY RAINFALL FROM LAST NIGHT/S
CONVECTION ON TOP OF ADDITIONAL RAINS TODAY MAY WARRANT A QUICK
FLASH FLOOD WATCH FOR PORTIONS OF THE LAKE PLAIN AND NORTHERN
FINGER LAKES REGION.
430 AM UPDATE... SHOWERS AND TSTMS CONTINUE ACRS THE WRN CATS AND
THE SRN TIER AS BNDRYS LURK IN THE VICINITY. VRY SLIGHT WVS RIDING
UP IN SWRLY FLOW ARE ACTING TO SPARK OFF CONVECTION AND MAY CONT
TO DO SO AT RANDOM TONIGHT. WMFNT APPEARS TO BE LOCATED IN THE FAR
NRN ZONES THO IT IS A LITTLE UNCERTAIN ON HOW FAR NORTH THIS
FEATURE WL LIFT THRU THE DAY. AS IT STANDS NOW, MOST OF THE CWA
WILL BE CLEARLY IN THE WARM SECTOR ALONG WITH STRENGTHENING WINDS
ALOFT.
WITH TEMPS INTO THE 80S ONCE AGAIN AND DWPTS INTO THE 60S, CAPES WL
AVG ARND 1000 J/KG GIVE OR TAKE. STRONG WV AT H5 FCST TO APPCH FM
THE WEST TWD 00Z THIS EVNG, THO ANY SUBTLE FEATURE CAN RIPPLE THRU AT
ANYTIME. THUS, HV STARTED POPS OFF THIS MRNG AS SCTD AND AS WV
APPCHS AND HTG COMMENCES HV GONE CLSR TO LKLY AFT 21Z ACRS NRN ZONES
IN VICINITY OF WMFNT. GIVEN WHAT HAPPENED YDA, POTENTIAL CERTAINLY
EXISTS FOR SVR WX AS WIND FIELDS STRENGTHEN.
GIVEN THE UNCERTAINTY OF DVLPMNT WL HOLD OFF ON FLASH FLOOD WATCH
FOR NOW AND ALLOW DAY SHIFT TO PUT UP A SHORT-FUSED WATCH ONCE AREA
BCMS MORE CLR. AS IT STANDS NOW, RAINFALL TOTALS OF 2-4 INCHES
OCCURRED IN A SHORT PD OF TIME YDA EVNG ACRS SRN ONONDAGA, CENTRAL
MADISON AND SRN ONEIDA CNTYS AND THESE WL BE THE AREAS TO WATCH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
430 AM UPDATE...
TONIGHT WL FEATURE UL LOW EJECTING EAST INTO THE UPR MIDWEST. STRONG
SRLY FLOW WL PUMP MOISTURE INTO THE ERN HALF OF THE COUNTRY WITH
40MM PW VALUES POISED TO ENTER INTO THE TN VLY AT THIS TIME. EXPECT
THIS TO MV NWRD INTO THE AREA TONIGHT AND WITH UL SYSTEM APPCHG THE
CENTRAL GREAT LKS BY MRNG AND RIDGE GRADUALLY STARTING TO BREAK
DOWN, WL LKLY SEE INCRS IN POPS BY 12Z THUR. OVRNGT LOWS TONIGHT
EXPECTED TO RMN IN THE 60S UNDER MOIST AIRMASS.
BY 00Z FRIDAY CDFNT WL BISECT CWA. ATTM IT APPEARS THAT ANAFRONT
PCPN WL OCCUR AS UL TROF LAGS BHND FNT. THUS, HV KEPT POPS IN LKLY
RANGE FOR A GOOD PART OF THE DAY AND INTO THE NIGHTTIME HRS.
INSTABILITY IS ON THE WEAKER SIDE DUE TO EXTENSIVE CLD CVR, HWVR IT
APPEARS WINDS AND FRCG WL BE STRONGEST. SO WL MAINTAIN MENTION OF
POSSIBLE SVR IN THE HAZARDOUS WX OUTLOOK.
FROPA OCCURS ARND MIDNIGHT FRI NGT WITH UL TROF STILL HANGING BACK
TO THE WEST AND NOT MVG THRU UNTIL CLOSER TO 18Z FRIDAY. WL CONTINUE
WITH LKLY POPS THRU THIS TIME WITH JUST CHC SHOWERS BYND. STRONG CAA
WL OCCUR FOLLOWING FROPA WITH OVRNGT MINS DIPPING INTO THE 40S ACRS
THE LK PLAIN WITH LOWS IN THE UPR 50S ACRS SERN CNTYS.
CAA CONTS DRG THE DAY FRIDAY WITH SKIES CLRNG FM WEST TO EAST AND
TEMPS BARELY MAKING IT TO NR 60F. WINDS WL INCRS AS PRESSURE
GRADIENT TIGHTENS BTWN SFC LOPRES OFF THE ATLANTIC SEABOARD AND
BUILDING 1030MB HIPRES. FAIRLY RAW DAY COMPARED TO PAST WEEK OR SO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
4 AM WED UPDATE... LTL TO NO CHGS MADE TO THE EXTENDED GRIDS ATTM.
THE 00Z WED MODEL SUITE IS STILL SINGING THE SAME TUNE ON THE
LARGE-SCALE...WITH A DEEP UPR-LVL TROUGH OVER THE CANADIAN
MARITIMES AND THE NERN STATES THIS HOLIDAY WEEKEND...LEADING TO
FAIRLY CHILLY TEMPS FOR LATE MAY (HIGHS ONLY FROM THE 50S-MID 60S).
ONE DIFFERENCE BETWEEN THE EC AND GFS CONCERNS THE PROGRESSIVENESS
OF THIS UPR TROUGH AND ASSOCD SFC COLD FRNT. THE EC SHOWS ONLY
VERY SLOW EWD PROGRESS FOR AT LEAST THE FIRST HALF OF THE
WEEKEND...LEADING TO LINGERING SHWRS FOR SAT...PERHAPS EVEN INTO
SUN. MEANWHILE...THE GFS BUILDS SFC RIDGING INTO NY/PA MUCH MORE
QUICKLY...RESULTING IN DRIER WX. WE'LL CONTINUE TO SIDE WITH THE
MORE PROGRESSIVE GFS...THUS MAINTAINING A PCPN-FREE FORECAST.
AS MENTIONED EARLIER...AND ALSO ALLUDED TO IN THE PREV DISC...THE
CHILLY NATURE OF THE AMS COULD WELL RESULT IN NIGHT-TIME LOWS DOWN
INTO THE 30S FOR OUR NORMALLY COLDER LOCALES. AS WE DRAW
CLOSER...AND CONFIDENCE INCREASES IN COLD OVERNIGHT
LOWS...FROST/FREEZE HEADLINES MAY BE REQUIRED. WE'LL OBVIOUSLY CONTINUE
TO LOOK CLOSELY AT THIS SITN IN THE COMING DAYS.
EARLY NEXT WEEK...MODEL CONSENSUS POINTS TWDS RISING
HGTS/MODIFYING TEMPS WITH TIME.
PREV DISC... AT THE START OF THE EXTENDED...DEEP UPPER-LEVEL
TROUGHING WILL BE WORKING OFF THE EAST COAST WITH STRONG HIGH
PRESSURE BUILDING SOUTHWARD ACROSS GREAT LAKES FROM CENTRAL
CANADA. AS THIS OCCURS...STRONG BLOCKING SOUTH OF GREENLAND WILL
RESULT IN ONLY A SLOW EASTWARD MIGRATION OF THE EXITING UPPER
TROUGH ACROSS NEW ENGLAND AND THE CANADIAN MARITIME PROVINCES.
THIS WILL ENSURE ARRIVING HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD WITH LITTLE TO NO PRECIPITATION EXPECTED. WITH A DRY
AIRMASS FIRMLY IN PLACE...EXPECT A FAIRLY WIDE DIURNAL RANGE IN
TEMPS WITH OVERNIGHT LOWS EASILY FALLING INTO THE UPPER 30S AND
LOWER 40S AND HIGHS ONLY REACHING INTO THE LOWER TO MIDDLE 60S.
FROM THIS VANTAGE POINT...IT SEEMS REASONABLE THAT CONDITIONS WILL
BECOME FAVORABLE FOR FROST FORMATION THROUGH THE WEEKEND AND
HEADLINES WILL LIKELY BE NEEDED AT SOME POINT.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
12Z UPDATE... OTHER THAN SOME MVFR VSBY RESTRICTIONS IN FOG/HZ
EARLY THIS AM...VFR SHOULD CONTINUE FOR A GOOD CHUNK OF THE DAY.
ISOLD SHRA/TSRA WILL BE FLOATING THROUGH CNY THROUGH EARLY
AFTN...BUT COVERAGE LOOKS SPARSE ENOUGH TO PRECLUDE THEIR MENTION
IN THE TERMINALS OVER THE NEAR TERM.
LTR THIS AFTN...COVERAGE OF SHRA/TSRA SHOULD INCREASE...SPCLY NEAR
KSYR AND KRME...SO RESTRICTIVE CONDS WERE INSERTED AT THAT TIME.
LTR THIS EVE...CONVECTIVE COVERAGE SHOULD DIMINISH AGN.
LGT SFC WINDS THIS AM...WILL BECOME A BIT GUSTY OUT OF THE S AND
SW THIS AFTN (20-25 KT)...BEFORE LESSENING THIS EVE.
OUTLOOK...
THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS.
FRI...PSBL LINGERING RESTRICTIONS IN LWR CIGS/-SHRA.
SAT-SUN...VFR. BREEZY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...PVN
NEAR TERM...CMG/PVN
SHORT TERM...PVN
LONG TERM...CMG/MLJ
AVIATION...MLJ/MDP
Hazardous weather outlook, May 22, 4:21 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 AM EDT WED MAY 22 2013
NYZ022>025-055>057-062-PAZ038>040-043-044-047-048-072-230930-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-SULLIVAN-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
521 AM EDT WED MAY 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM
FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL
INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE,
PRODUCING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT
APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
NYZ009-015>018-036-037-044>046-230930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
521 AM EDT WED MAY 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM
FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL
INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE,
PRODUCING DAMAGING WINDS AND LARGE HAIL.
IN ADDITION TO THE SEVERE THREAT, FLASH FLOODING WILL ALSO BE
POSSIBLE ACROSS THE FINGER LAKES AND THE WESTERN MOHAWK VALLEY IF
STORMS DEVELOP IN THESE AREAS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT
APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
PN
In the hours before
Local storm report, May 22, 8:51 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
951 AM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG SYRACUSE 43.04N 76.14W
05/21/2013 ONONDAGA NY PUBLIC
NUMEROUS TREES SOME MAPLE UPROOTED.
&&
MJNLocal storm report, May 22, 10:02 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 AM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG SCIPIO CENTER 42.78N 76.53W
05/21/2013 CAYUGA NY AMATEUR RADIO
TREES DOWN
&&
CORRECTED EVENT TIME
MJNSpecial weather statement, May 22, 10:09 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1109 AM EDT WED MAY 22 2013
NYZ023>025-055-056-221545-
BROOME NY-CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY-
1109 AM EDT WED MAY 22 2013
...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
EXTREME WEST CENTRAL BROOME...NORTHEASTERN CHEMUNG...NORTHERN TIOGA
AND SOUTHEASTERN TOMPKINS COUNTIES...
* AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR VAN ETTEN...AND MOVING
EAST-NORTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DANBY AT 1115 AM EDT...
WEST CANDOR AND SOUTH DANBY AT 1120 AM EDT...
CANDOR AND WILLSEYVILLE AT 1125 AM EDT...
SLATERVILLE SPGS AND WEST SLATERVILLE AT 1130 AM EDT...
JENKSVILLE AND WEST NEWARK AT 1135 AM EDT...
NEWARK VALLEY AND FOSTER AT 1140 AM EDT...
BERKSHIRE AT 1145 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4246 7627 4243 7625 4241 7625 4241 7624
4213 7609 4210 7661 4228 7667
CMGThunderstorm Wind, Tioga
- When
- May 22, 10:17 AM EST
- Where
- Tioga County, 1.02 mi E of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.220, -76.480
Trees were snapped on Route 96 near Halsey Valley Road by thunderstorm winds.
Thunderstorm Wind, Tioga
- When
- May 22, 11:00 AM EST
- Where
- Tioga County, 0.51 mi E of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.220, -76.490
Trees were blown down by strong thunderstorm winds.
Thunderstorm Wind, Broome
- When
- May 22, 11:14 AM EST
- Where
- Broome County, 0.86 mi SE of Glen Aubrey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.260, -76.010
Wires were blown down in Glen Aubrey by thunderstorm winds.
Thunderstorm Wind, Broome
- When
- May 22, 11:32 AM EST
- Where
- Broome County, 1.47 mi SSW of North Fenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.210, -75.810
Trees were blown down by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 22, 11:35 AM EST
- Where
- Oneida County, Lee Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.300, -75.520
Numerous trees and wires were blown down by thunderstorm winds.
Hail, Broome
- When
- May 22, 11:40 AM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Hail, Broome
- When
- May 22, 11:44 AM EST
- Where
- Broome County, Port Crane
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.170, -75.830
Hail, Broome
- When
- May 22, 11:45 AM EST
- Where
- Broome County, Kirkwood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.030, -75.780
Hail, Broome
- When
- May 22, 11:45 AM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Hail, Broome
- When
- May 22, 11:45 AM EST
- Where
- Broome County, 0.69 mi N of West Colesville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.140, -75.750
Hail, Broome
- When
- May 22, 11:49 AM EST
- Where
- Broome County, Port Crane
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.170, -75.830
Hail, Broome
- When
- May 22, 11:55 AM EST
- Where
- Broome County, Harpursville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.180, -75.620
Thunderstorm Wind, Otsego
- When
- May 22, 12:00 PM EST
- Where
- Otsego County, Wells Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.370, -75.250
Tree was blown down on primary wires and on a car by thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- May 22, 12:25 PM EST
- Where
- Delaware County, Davenport Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.450, -74.920
Tree was blown down on house by thunderstorm winds.
Thunderstorm Wind, Otsego
- When
- May 22, 12:29 PM EST
- Where
- Otsego County, 1.23 mi NW of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.590, -74.950
Tree was blown down on wires which blocked County Highway 58.
Hail, Delaware
- When
- May 22, 12:30 PM EST
- Where
- Delaware County, 1.47 mi NNW of Cooks Falls
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.950, -74.980
Hail, Sullivan
- When
- May 22, 12:30 PM EST
- Where
- Sullivan County, Roscoe
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.930, -74.920
Thunderstorm Wind, Delaware
- When
- May 22, 12:30 PM EST
- Where
- Delaware County, East Meredith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 42.420, -74.880
Thunderstorm winds blew tree down on house.
Hail, Sullivan
- When
- May 22, 12:32 PM EST
- Where
- Sullivan County, Tennanah Lake
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.900, -74.980
Hail, Sullivan
- When
- May 22, 12:35 PM EST
- Where
- Sullivan County, Roscoe
- Measured
- 1.75 in hail
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.930, -74.920
Person injured by falling hail at the campground in Roscoe as he was trying to seek shelter in bath house at campground.
Hail, Sullivan
- When
- May 22, 12:37 PM EST
- Where
- Sullivan County, Roscoe
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.930, -74.920
Hail, Sullivan
- When
- May 22, 12:55 PM EST
- Where
- Sullivan County, Livingston Manor
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.900, -74.830
Hail, Sullivan
- When
- May 22, 1:03 PM EST
- Where
- Sullivan County, Debruce
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.920, -74.730
Hail, Sullivan
- When
- May 22, 2:07 PM EST
- Where
- Sullivan County, Neversink
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.820, -74.650
Thunderstorm Wind, Oneida
- When
- May 22, 4:12 PM EST
- Where
- Oneida County, 0.69 mi N of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.340, -75.750
Trees and wires were blown down by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 22, 4:24 PM EST
- Where
- Oneida County, Lee Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.300, -75.520
Numerous trees and wires were blown down by thunderstorm winds.
Hail, Oneida
- When
- May 22, 5:06 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.290
Hail, Oneida
- When
- May 22, 5:07 PM EST
- Where
- Oneida County, 0.5 mi E of New York Mills
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.100, -75.290
Hail, Oneida
- When
- May 22, 5:07 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.070, -75.290
Thunderstorm Wind, Oneida
- When
- May 22, 5:10 PM EST
- Where
- Oneida County, Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.120, -75.300
Half of a tree was blown down by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 22, 5:11 PM EST
- Where
- Oneida County, Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.120, -75.300
Trees and wires were blown down by thunderstorm winds.
Hail, Oneida
- When
- May 22, 5:40 PM EST
- Where
- Oneida County, 1.22 mi NE of Camden
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.340, -75.730
Thunderstorm Wind, Steuben
- When
- May 22, 6:10 PM EST
- Where
- Steuben County, 1.53 mi W of South Hornell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.300, -77.680
Numerous trees and wires were blown down in Hornellsville by thunderstorm winds.
Thunderstorm Wind, Steuben
- When
- May 22, 6:19 PM EST
- Where
- Steuben County, Howard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.370, -77.520
Numerous trees were blown down by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 22, 6:32 PM EST
- Where
- Oneida County, 0.69 mi N of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Storm Chaser
- Coordinates
- 43.340, -75.750
Large oak tree fell on house, along with power lines down.
Hail, Oneida
- When
- May 22, 6:37 PM EST
- Where
- Oneida County, 1.66 mi WSW of Camden
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.320, -75.780
Thunderstorm Wind, Oneida
- When
- May 22, 6:40 PM EST
- Where
- Oneida County, 0.69 mi N of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.340, -75.750
Trees were blown down on Railroad Street by thunderstorm winds.
Hail, Oneida
- When
- May 22, 6:40 PM EST
- Where
- Oneida County, 2.81 mi S of Thompson Corners
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.340, -75.690
Hail, Oneida
- When
- May 22, 6:40 PM EST
- Where
- Oneida County, 1.22 mi NE of Camden
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.340, -75.730
Hail, Oneida
- When
- May 22, 6:45 PM EST
- Where
- Oneida County, 2.07 mi N of Taberg
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 43.330, -75.620
Hail, Oneida
- When
- May 22, 6:55 PM EST
- Where
- Oneida County, Pt Rock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.380, -75.550
Hail, Oneida
- When
- May 22, 7:07 PM EST
- Where
- Oneida County, Ava
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -75.480
Thunderstorm Wind, Yates
- When
- May 22, 7:20 PM EST
- Where
- Yates County, Porter Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.550, -77.030
Trees were blown down by thunderstorm winds.
Hail, Oneida
- When
- May 22, 7:40 PM EST
- Where
- Oneida County, Woodgull
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 43.430, -75.200
Thunderstorm Wind, Cayuga
- When
- May 22, 8:05 PM EST
- Where
- Cayuga County, 0.69 mi S of Moravia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.710, -76.420
Power poles were blown down across Glen Cove Road.
Thunderstorm Wind, Onondaga
- When
- May 22, 8:16 PM EST
- Where
- Onondaga County, Otisco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.870, -76.200
Thunderstorm Wind, Broome
- When
- May 22, 8:31 PM EST
- Where
- Broome County, 0.51 mi E of West Endicott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.100, -76.060
Trees were blown down on Watson Boulevard.
Thunderstorm Wind, Madison
- When
- May 22, 9:07 PM EST
- Where
- Madison County, 1.47 mi SSE of Oneida
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.080, -75.660
Trees and wires were blown down across Loomis Road.
Thunderstorm Wind, Madison
- When
- May 22, 9:20 PM EST
- Where
- Madison County, 0.5 mi E of Canastota
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 43.080, -75.760
Multiple trees were blown down in village by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 22, 9:28 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.230, -75.490
Trained spotter reported a measured gust of 54 knots.
Thunderstorm Wind, Oneida
- When
- May 22, 9:29 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.230, -75.490
Trained spotter reported estimated wind speeds of 60 mph.
Thunderstorm Wind, Oneida
- When
- May 22, 9:30 PM EST
- Where
- Oneida County, Westernville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.320, -75.380
Power lines were blown down across Main Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, May 22 to 23, 2013$315,000 · 89 kt wind · 7 events
- Hail and Damaging Winds in New York, May 22, 2013$123,000 · 1.75 in hail · 24 events
- Damaging Winds in West Virginia, May 22, 20132 injured · $126,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$93,000 · 53 kt wind · 24 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$142,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in New York, May 22, 2013$100,000 · 60 kt wind · 16 events
- Flood and Hail in Vermont, May 22, 20131 injured · $67,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Wind in Louisiana, May 22, 2013$100,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in New York, May 22, 2013$45,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Massachusetts, May 22, 2013$30,000 · 2.25 in hail · 7 events
- Dust Devil in New Mexico, May 22, 2013$30,000 · 1 event
- Hail and Damaging Winds in North Carolina, May 22, 2013$15,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442860, 442867, 442865, 442866, 442864, 442814, 442815, 442817, 442818, 442819, 442820, 442821, 442825, 442826, 442830, 442822, 442823, 442827, 442824, 442832, 442828, 442829, 442834, 442833, 442862, 442869, 442835, 442836, 442839, 442837, 442838, 442841, 442845, 442840, 442848, 442844, 442843, 442849, 442861, 442842, and more.